advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Nepean, Ontario, Canada:

My four year old stepson has had diabetes for a year and is currently getting injections at breakfast and at supper. Are there long-term side effects from excessive insulin use?

Answer:

By definition, excessive insulin use is a bad idea. It can result in obesity, and, in the short term, is likely to be associated with frequent hypoglycaemic episodes -- something to be avoided. On the other hand, the use of insulin in type 1 diabetes is literally life saving, and there is no evidence that proper use of therapeutic doses of insulin is harmful.

KJR

DTQ-20020326101540B
Original posting 18 Apr 2002
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.